Vicodin withdrawal is needed for any person to come off the drug. Even though vicodin is a commonly prescribed drug, it is very addictive and this should never be forgotten. You should take only the prescribed amount, no more and if you feel you need more consult your doctor. Many patients become hooked on pills after an accident and never realize it until they either run out of the prescription or start showing signs.
Coming down from any addiction can be very hard on yourself and your body. Learn the signs of a vicodin withdrawal to see if you or someone you love is experiencing them. Addictions can happen to anyone so don’t feel ashamed, most of them happen innocently.
A vicodin withdrawal is simply when your body is detoxing itself from the drug. Another way of looking at it is, your body is taking all the harmful chemicals out of your body that don’t belong there. A withdrawal will normally start within 6 hours of a person that stops taking it, this is another reason a person will wake up in the morning and have to take it. The intensity of the need will only increase the longer they are off it, until the body is able to detox it.
A vicodin withdrawal can last up to 14 days or longer depending on how much you were taking and how dependant you were on them. You may experience the sweats, chills, vomiting, a lack of sleep, panic or even irritability. You will notice that you are not yourself and won’t be able to concentrate on anything except wanting that last pill. Quitting cold turkey isn’t easy and should never be done alone. Find yourself a professional that deals with this to help you through your vicodin withdrawal and help yourself get on the road to recovery.
Disclaimer: Cliff Schaffer does not personally endorse or support any of the comments made within the writings of this article.